MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A

OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A
Model Number WA22017A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and follow up with the user facility is currently being performed.The investigation is ongoing.A supplemental report will be submitted if any additional information is provided.
 
Event or Problem Description
The customer reported that the tip of the sheath was broken.There were no reports of harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported information is unable to be determined.However, the likely cause of the reported event is due to the following: thermo-mechanical fatigue, wear and tear, improper handling (impact, shock).Before using the product, the warning notices in the instructions for use (ifu) should be followed to ensure a faultless condition of the product.See especially chapter 4: ¿warning infection control risk: properly reprocess the product before first and each subsequent use following the instructions in this manual and in the system guide endoscopy.Improper and/or incomplete reprocessing can cause infection of the patient and/or medical personnel.4.1 inspection and testing inspecting the product: visually inspect the product.Make sure that it has: no corrosion, not teeth, no scratches.Ceramic insulation at distal end: visually inspect the ceramic insulation at the sheath¿s distal end before each use.Do not use the instrument in case of damage (e.G.Cracks, fractures).Warning risk of injury: impact, fall, shock, or similar stress can damage the ceramic insulation at the sheath¿s distal end.Damaged instruments can cause injuries to the patient and/or user.Do not use the instrument if damaged.Damaged product: if the product is damaged or does not function properly, contact an olympus representative or an authorized service center.¿ olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, LONG, FOR WA22018A AND WA22019A
Common Device Name
SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17888793
Report Number9610773-2023-02838
Device Sequence Number20574460
Product Code HIH
UDI-Device Identifier04042761051514
UDI-Public04042761051514
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22017A
Device Lot Number189W
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown